CSN Login
Members Online: 5

first treatment

denise417
Posts: 32
Joined: Sep 2010

I am on my first treatments, and this really sucks. How can I be suffering from just one week under my belt? I am sitting her drooling down myself, my trache is a mess. The peg tube is very painful and leaking what appears to be alot more than it did last week. I went up 7 lbs, so I am wondering if that is the reason it hurts, can it get too tight? Can i try to move the band that holds it in place, just a bit to get some relief. I don't want to stop using the tube. I was not expecting any of this this soon. It can only go down from here real fast...that scares me.....It feels like my skin is burned undeer the trache? I cnnot see it and as I live alone, i cannot tell what is going on. Is all this normal for just one week? How are the rest of you doing this for so much longer???? This is just going to be really hard.....

kimmygarland's picture
kimmygarland
Posts: 313
Joined: Aug 2009

Denise, Hang on, it is a very difficult treatment course and I won't lie and tell you it's going to get better. But maybe you are just having a bad day and tomorrow will be better. Sounds like it is time to have a talk with the doc. They can "loosen" the bolster on the tube if needed, although they may not want to as you will likely lose some of that weight you put on. The throat burning I think is normal - but there are so many drugs they can give you for the side affects of it all.

From all I've read everyone is different and starts feeling the effects at various stages in the process. My husband started having difficulty about week 3 if I remember right.

Sending gentle hugs your way.

Kent Cass's picture
Kent Cass
Posts: 1746
Joined: Nov 2009

Agree with Kimmy- talk to your Drs. And that includes other issues you may have going forward in treatment. Keep them in the Loop- only way they will know exactly where you are at, and how they can help you.

kcass

Scambuster's picture
Scambuster
Posts: 975
Joined: Nov 2009

Hi Denise,

I hope you doing a little better. It can be a rough road. I echo what was said above and seek advice from your docs. You may also need to consider getting some extra support /help in case you need it. Some of us don't do as well during treatment while others waltz through. I was hospitalized for about 4 weeks from half way through. It can happen, just don't be afraid to put up the flag if you do need support.

Scam

Hondo's picture
Hondo
Posts: 5791
Joined: Apr 2009

I agree with the others you need to tell you’re your doctor right away, don’t let them brush you off let them know you are having problems

Noellesmom
Posts: 1302
Joined: Aug 2010

Denise,
If you've had a round of chemo, you've likely had steroids along with it, hence, the weight gain. The skin burning under the trache - sounds like moisture is accumulating and, perhaps, friction is occurring.

I agree - call the doctor/nurse. You need to talk these things through. That's what they are there for. Do not sit around stressing about something that might be normal or could be fixed.

Think about what you would tell a friend to do in the same situation - then do it yourself.

Gentle hugs to you, Denise. You will make it through this.

Let us know what they tell you so others will know, too. Share, share, share.

Pam M's picture
Pam M
Posts: 2194
Joined: Nov 2009

Easy for me to say "Hang in there" - I'm finished with treatment. With the others - some folks never have really hard times - some have them from the get-go. Couple notes on PEG oozing: If you are "economy-sized (plus size), you will experience a good deal more discomfort/pain from the PEG at first - much more tissue is damaged during the installation. I had oozing from my PEG, too - my doc's nurse said that it would happen if I did feedings that were too large. Not so. At first, and for quite a while, it oozed no matter what - even on the days that I got barely over 1,000 calories in, one can at a time - some folks could do multiple cans, but I never tried more than one, because I started feeling "off" by the end of one can at first. I see you posted in the middle of the night - that was the worst for me - when I had an issue, I'd have to wait to call the doc's office (of course, I mean "non-major" issue). Hope you've had a chance to talk to someone at the office, and they've helped by now. Let us know. Do well.

rozaroo
Posts: 667
Joined: Apr 2010

My peg oozed & caused great discomfort if I had gas or constipation. Sorry for being blunt!
It drove me crazy at first after a bit I began to get used to it. s far as weight gain. I ate everything in site untill the last week of radiation treatment then was forced to use the tube because of throat pain. I did not loose weight at all. I actually gained. My hubby was stuffing food down my tube constantly.

sweetblood22's picture
sweetblood22
Posts: 3230
Joined: Jan 2010

I am hoping that you are still hanging in there. We all know how rough this treatment can be. Can't really add to what the others have said, but I just wanted to let you know I am thinking about you.

Sweet

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network